Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

July 28, 2021Wise County, Texas

NWS Fort Worth, TX issued this special weather statement at Jul 28, 2021, 3:03 PM CDT for Wise County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 3:03 PM CDT (20:03 UTC)
Expired
Jul 28, 2021, 3:45 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1220 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

436 
WWUS84 KFWD 282003
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
303 PM CDT Wed Jul 28 2021
 
TXZ102-117-118-282045-
Parker TX-Tarrant TX-Wise TX-
303 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...NORTHEASTERN
PARKER AND NORTHWESTERN TARRANT COUNTIES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Briar, moving west at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
  
 Locations impacted include...
Azle, Eagle Mountain, Briar, Pecan Acres, Reno, Springtown, Pelican
Bay, Aurora, Boyd, Cottondale, Rhome, Newark and Sanctuary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3306 9742 3288 9744 3285 9775 3312 9773
TIME...MOT...LOC 2003Z 092DEG 11KT 3298 9752 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:25 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 28, 1:25 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
125 PM CDT Wed Jul 28 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/This afternoon through Thursday/

A mix of cumulus and mid/upper level clouds continue to spread
across the region, keeping the temperatures a  degree or two cooler
than yesterday's. Still, expect high temperatures in the mid to
upper 90s later today. Some locations across the southwest could
stay in the low 90s due to cloudy skies. Otherwise, isolated to
scattered diurnally driven showers and storms will continue to
develop through this evening. While the best coverage is expected to
remain south of I-20, isolated showers/storms will be possible
across North Texas. Strong gusty winds, lightning and heavy rain
will be the main threat with this activity.

Another weak shortwave will travel from the base of the upper ridge
on Thursday, providing sufficient lift for scattered showers/storms
in the afternoon and evening. The heat will continue to be a concern
especially along/east of I-35 and along/north of I-20 as heat
indicies potentially reach 105. A heat advisory may be needed for
those areas Thursday afternoon with the potential of extending it
through the weekend.

Sanchez

&&

.LONG TERM... /Issued 345 AM CDT Wed Jul 28 2021/
/Friday Through Tuesday/

The anticyclone that has dominated the Central Plains will pivot,
its eastern extent stretching toward the Gulf coast. This will
temporarily end our rain chances this weekend while delivering
the hottest weather so far this year. Although weeks after the
average first 100F day, many locations have yet to see triple-
digit temperatures. That will likely change for some of these
sites, including Waco and Sherman/Denison. Rich tropical moisture
will remain in place, and although some mixing will occur,
afternoon dew points will stay oppressive, particularly across
East Texas. Portions of western North Texas may fail to reach heat
index values of 105, but a widespread heat advisory will likely be
needed for much of the region.

Extended guidance continues to agree on a pattern shift early
next week that will introduce northerly flow throughout the Plains
states. A cold front may reach the Red River as early as Sunday
afternoon/evening, reducing temperatures and returning rain
chances to the forecast. Although the front won't usher in
particularly cool air, the reduced heights aloft will keep
daytimes temperatures closer to normal while maintaining diurnal
rain chances Monday and Tuesday.

25

&&

.AVIATION... /NEW/
/18Z TAFs/

Concerns...low convective potential through this evening.

VFR conditions will continue with light south/southeast winds and
SCT-BKN CU cloud deck for a few hours this afternoon. Another
round of isolated to scattered thunderstorms is in the forecast
through this evening, but the best coverage is expected to remain
south of the DFW Metroplex sites. Minor impacts are possible
especially with the southern cornerposts. For now, we kept VCTS
only for Waco (between 20-00Z) given the low coverage in the
activity across North Texas. Trends will be monitored since a
storm or two could still develop near the sites. This activity
will diminish tonight, but scattered showers and storms will
likely develop again Thursday afternoon.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    80  98  80 100  81 /  10  20   0   5   0
Waco                77  95  78  97  78 /  10  20   0   5   0
Paris               76  96  77  98  78 /  10  10   0   5   0
Denton              76  98  76  99  77 /  10  20   0   5   0
McKinney            77  97  77  98  78 /  10  20   0   5   0
Dallas              81  98  81  99  82 /  10  20   0   5   0
Terrell             76  96  77  97  77 /  10  20   0   5   0
Corsicana           78  95  78  97  78 /  10  20   0   5   0
Temple              75  96  75  97  76 /   5  20   5  10   0
Mineral Wells       74  96  74  97  75 /  10  20   0   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 28, 3:45 AM CDT, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
345 AM CDT Wed Jul 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
345 AM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Thunderstorms are expected again today, generally along and south of
the I-20 corridor. Lightning and gusty winds will be the primary
hazards.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional thunderstorms will be possible on Thursday, mainly south
of I-20 during the afternoon. Lightning and gusty winds will remain
the primary hazards.

After a hot and dry weekend with heat index values likely exceeding
105, some thunderstorm chances will return early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 28, 2:08 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
208 PM CDT Wed Jul 28 2021

TXZ135-281945-
Henderson TX-
208 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENDERSON COUNTY UNTIL
245 PM CDT...

At 207 PM CDT, Doppler radar was tracking a strong thunderstorm over
Athens, moving west at 5 to 10 mph.

Wind gusts between 40 to 50 mph will be possible with this storm.

 Locations impacted include...
Athens, Gun Barrel City, Malakoff, Eustace, Caney City, Payne
Springs, Log Cabin and Star Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also likely occurring with this storm, and
may lead to localized street flooding. Do not drive your vehicle
through flooded roadways.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3209 9606 3236 9605 3236 9604 3231 9579
      3213 9579
TIME...MOT...LOC 1907Z 090DEG 5KT 3223 9588

05
Special weather statement, Jul 28, 2:37 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
237 PM CDT Wed Jul 28 2021

TXZ103-118-282015-
Denton TX-Tarrant TX-
237 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENTON AND
NORTHEASTERN TARRANT COUNTIES UNTIL 315 PM CDT...

At 236 PM CDT, Doppler radar was tracking a strong thunderstorm over
Southlake, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Fort Worth, Flower Mound, Bedford, Grapevine, Haltom City, Keller,
Hurst, Southlake, Watauga, Colleyville, Saginaw, Trophy Club, Eagle
Mountain, North Richland Hills, Roanoke, Double Oak, Blue Mound,
Northlake, Haslet and Bartonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning wll be occurring with this storm
soon. Seek a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3290 9706 3277 9736 3299 9743 3299 9741
      3302 9739 3307 9712
TIME...MOT...LOC 1936Z 072DEG 9KT 3297 9718

05
Special weather statement, Jul 28, 2:50 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
250 PM CDT Wed Jul 28 2021

TXZ122-135-282030-
Van Zandt TX-Henderson TX-
250 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN ZANDT AND
NORTHEASTERN HENDERSON COUNTIES UNTIL 330 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chandler, or 8 miles west of Tyler, moving west at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Chandler, Brownsboro and Edom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3227 9546 3226 9547 3225 9547 3223 9549
      3221 9548 3221 9567 3244 9566 3241 9551
      3237 9547 3237 9545 3235 9545 3233 9546
      3229 9545
TIME...MOT...LOC 1950Z 090DEG 8KT 3231 9545

05
Special weather statement, Jul 28, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
303 PM CDT Wed Jul 28 2021

TXZ102-117-118-282045-
Parker TX-Tarrant TX-Wise TX-
303 PM CDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...NORTHEASTERN
PARKER AND NORTHWESTERN TARRANT COUNTIES UNTIL 345 PM CDT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Briar, moving west at 15 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

 Locations impacted include...
Azle, Eagle Mountain, Briar, Pecan Acres, Reno, Springtown, Pelican
Bay, Aurora, Boyd, Cottondale, Rhome, Newark and Sanctuary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3306 9742 3288 9744 3285 9775 3312 9773
TIME...MOT...LOC 2003Z 092DEG 11KT 3298 9752

05

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:00 PM CDTSpecial Weather StatementFWDPalo Pinto30 min
Jul 27, 7:21 PM CDTSpecial Weather StatementFWDHood24 min
Jul 27, 7:31 PM CDTSpecial Weather StatementFWDStephens29 min
Jul 27, 7:51 PM CDTSpecial Weather StatementFWDCollin39 min
Jul 28, 2:08 PM CDTSpecial Weather StatementFWDHenderson37 min
Jul 28, 2:37 PM CDTSpecial Weather StatementFWDTarrant38 min
Jul 28, 2:44 PM CDTHeat AdvisoryFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 11 more28 hr
Jul 28, 2:50 PM CDTSpecial Weather StatementFWDSmith40 min
Jul 28, 3:26 PM CDTSpecial Weather StatementFWDVan Zandt34 min
Jul 28, 3:38 PM CDTSpecial Weather StatementFWDHenderson37 min
Jul 28, 3:47 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro43 min
Jul 28, 4:21 PM CDTSpecial Weather StatementFWDHenderson24 min
Jul 28, 4:56 PM CDTSpecial Weather StatementFWDNavarro34 min
Jul 28, 5:32 PM CDTSpecial Weather StatementFWDTarrant28 min
Jul 28, 5:59 PM CDTSpecial Weather StatementFWDTarrant31 min
Jul 28, 6:18 PM CDTAreal Flood AdvisoryFWDAnderson, Henderson72 min
Jul 28, 6:23 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker, Tarrant23 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.